MAUDE Adverse Event Report: K2M, INC. ES2 HEX STRAIGHT ROD 5.5 X 65MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. ES2 HEX STRAIGHT ROD 5.5 X 65MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482807065
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that an es2 hex straight rod fractured post-operatively.During intra-operative rod adjustment, the surgeon had difficulty attaching and detaching the rod inserter.After much trail and error the inserter was able to forcibly be removed.Intra-operative imaging was performed and found no device issue.However, post-operative imaging revealed the right rod hex (cranial side) was broken.There were no adverse consequences to the patient.Revision surgery has not been scheduled.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted in the patient.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Due to a lack of information and the device not being returned, the root cause of the reported event can not be determined.Potential root causes include: user error (unstable construct); incorrect or small-sized screws implanted; poor bone quality of patient; patient experiences a fall or trauma post-surgery; high activity level of patient post-surgery.Device remains implanted in patient.
 
Event or Problem Description

Brand Name
ES2 HEX STRAIGHT ROD 5.5 X 65MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10838653
Report Number0009617544-2020-00195
Device Sequence Number17076809
Product Code NKB
UDI-Device Identifier07613327001501
UDI-Public07613327001501
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482807065
Device Catalogue Number482807065
Device Lot Number24F
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR